Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 8, 20215 counties in Georgia; Henry County, Alabama

NWS Tallahassee, FL issued this special weather statement at Jul 8, 2021, 4:09 PM EDT for 5 counties in Georgia; Henry County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2021, 4:09 PM EDT (20:09 UTC)
Expired
Jul 8, 2021, 5:00 PM EDT
In force
51 min
Issued by
NWS Tallahassee, FL

Counties Henry County, AL, Calhoun County, GA, Clay County, GA, Quitman County, GA, Randolph County, GA, Terrell County, GA

The radar

The Ft Rucker radar (KEOX), 58 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 155 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
155 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
90 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

651 
WWUS82 KTAE 082009
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
409 PM EDT Thu Jul 8 2021
 
ALZ067-GAZ120>124-142-144-082100-
Henry AL-Quitman GA-Randolph GA-Baker GA-Terrell GA-Calhoun GA-
Clay GA-Early GA-
409 PM EDT Thu Jul 8 2021

...SPECIAL WEATHER STATEMENT...

At 409 PM EDT/309 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles northwest of
Cuthbert to near Fort Gaines to near Abbeville to 12 miles north of
Headland. Movement was east at 35 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Abbeville, Fort Gaines, Morgan, Dawson, Cuthbert, Edison, Arlington,
Shellman, Leary, Douglasville, Parrott, Bellville, Bluffton,
Shorterville, Iveys Mill, Parksville, Carnegie, Hayes, Watson
Crossroads and Ricks Place.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3190 8439 3133 8456 3155 8542 3156 8542
      3168 8515 3191 8500
TIME...MOT...LOC 2009Z 274DEG 29KT 3182 8490 3159 8504 3155 8518 3153
8535

$$

72-BUNKER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 8, 3:57 PM EDT, 12 minutes earlier.

Area forecast discussion, Jul 8, 3:57 PM EDT, 12 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
357 PM EDT Thu Jul 8 2021

.NEAR TERM [Through Friday]...

Upper level troughing will remain over the eastern third of the
CONUS. At the surface, the western extension of the Bermuda ridge
will extend across the gulf coast states. Time-height cross sections
show deep layer moisture in place with ample upper level support. Hi-
res models show scattered to numerous convection developing by late
morning and translating from west to east across our CWA. Lows
tonight will be in the lower to mod 70s with highs Friday in the
upper 80s.

.SHORT TERM [Friday Night Through Saturday Night]...

Subtropical ridging establishes itself as the primary driver of our
sensible weather heading into the weekend. Therefore, expect a
return to a more typical summertime convective pattern, consisting
of scattered showers and thunderstorms that have the greatest
coverage during peak heating hours. Convection should diminish after
sunset, with maritime activity developing early in the
morning/overnight. High temperatures are forecast to be in the upper
80s/low 90s, while we see lows in the low-mid 70s. Heat indices may
climb into the low 100s in some locations.

.LONG TERM [Sunday Through Thursday]...

The region becomes wedged between an upper low over the Midwest and
subtropical ridge to the west to begin the short-term period. This
pattern is going to enable southerly flow to reinforce the moist,
unstable airmass across our area, thus leading to scattered
convection each day, with a chance of widespread coverage until the
aforementioned low lifts poleward on Tuesday. The ridge then
builds back, with surface high pressure in place for the remainder
of the period, such that more seasonable convection returns once
more on Wednesday and Thursday. The temperature forecast is mostly
unchanged from the short-term.

&&

.AVIATION...
[Through 18Z Friday]

Scattered convection is just beginning to develop at 18z and will
increase in coverage through the remainder of the afternoon/early
evening possibly impacting each terminal as they move from west to
east. Thereafter, another round of low cigs will develop overnight
with IFR and possibly LIFR conditions by daybreak. This will persist
through at least 13z before returning to VFR with sct convection
developing before the end of the TAF cycle. Went with PROB30 groups
at all terminals.

&&

.MARINE...

Favorable boating conditions prevail outside of thunderstorms over
the next several days. Southwest winds shift out of the south late
this weekend, before becoming southeasterly to start the work week.

&&

.FIRE WEATHER...

Fire concerns are low over the next several days thanks to saturated
soils and daily chances for showers and thunderstorms, within a
moist airmass.

&&

.HYDROLOGY...

A return to a more typical summertime convective pattern is expected
over the next several days. However, recent rainfall has produced
saturated soils across much of our area, especially in the east Big
Bend and portions of the I-75 corridor from Elsa. As a result,
several local rivers are seeing rises. Suwannee River - Rock Bluff
near Bell is forecast to reach low-end minor flood stage by late
Monday. General rainfall amounts through the period are 1-1.25".

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   74  88  73  91  74 /  20  40  10  40  10
Panama City   77  86  76  87  76 /  10  40  10  30  10
Dothan        73  86  73  89  73 /  30  50  10  40  10
Albany        74  89  74  92  74 /  30  50  10  50  10
Valdosta      73  87  73  90  73 /  30  50  10  50  10
Cross City    75  87  75  89  74 /  10  30  20  40  20
Apalachicola  77  85  76  86  76 /  10  30  10  20  20

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Barry
SHORT TERM...IG
LONG TERM...IG
AVIATION...Barry
MARINE...IG
FIRE WEATHER...IG
HYDROLOGY...IG

In the hours before

Special weather statement, Jul 8, 2:40 PM EDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
140 PM CDT Thu Jul 8 2021

ALZ065-081930-
Coffee AL-
140 PM CDT Thu Jul 8 2021

...SPECIAL WEATHER STATEMENT...

At 140 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elba, moving east at 25 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Elba, Fort Rucker, New Brockton, Lee, Java, Richburg, Mixons
Crossroads, Curtis, Carl Folsom A/p, Victoria, Frisco, Danleys
Crossroads, Eanon, Lowry Mill, Camp Humming Hills, Clintonville, Wise
Mill, Roeton, Tabernacle and Camp Alaflo Bsa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3152 8618 3162 8579 3141 8579 3137 8620
TIME...MOT...LOC 1840Z 254DEG 23KT 3146 8613

IG3
Special weather statement, Jul 8, 3:15 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
215 PM CDT Thu Jul 8 2021

ALZ065-066-082000-
Dale AL-Coffee AL-
215 PM CDT Thu Jul 8 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DALE AND EAST
CENTRAL COFFEE COUNTIES UNTIL 300 PM CDT...

At 215 PM CDT, Doppler radar was tracking a strong thunderstorm near
New Brockton, or 7 miles northwest of Enterprise, moving east at 25
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Daleville, Enterprise, Fort Rucker, Ozark, Level Plains, New
Brockton, Hooper Stage Field, Knox Field, Gerald, Clintonville,
Cairns Aaf, Dale County Lake, Marley Hill, Camp Alaflo Bsa, Woodland
Grove Church, Richburg, Dean Church Road, Lowe Army Heliport, Kelly
and Shell Army Field.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3148 8599 3150 8560 3127 8564 3127 8566
      3125 8567 3126 8569 3134 8601
TIME...MOT...LOC 1915Z 280DEG 20KT 3142 8591

IG3
Special weather statement, Jul 8, 3:21 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
321 PM EDT Thu Jul 8 2021

GAZ122-124-082000-
Randolph GA-Terrell GA-
321 PM EDT Thu Jul 8 2021

...SPECIAL WEATHER STATEMENT...

At 321 PM EDT, Doppler radar was tracking a strong thunderstorm near
Shellman, or 8 miles southeast of Cuthbert, moving east at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Dawson, Shellman, Sasser, Bronwood, Pachitla, Bridges Crossroad,
Herod, Clarks Mill, Dawson Municipal A/P, Graves, Fountain Bridge,
Goffs Mill, Shivers Mill, Aycock Mill, Martins Crossroads,
Chickasawhatchee and Doverel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3184 8433 3162 8430 3162 8456 3163 8457
      3162 8458 3164 8458 3162 8459 3164 8460
      3163 8462 3164 8465 3162 8466 3162 8477
      3178 8476
TIME...MOT...LOC 1921Z 267DEG 19KT 3170 8467

IG3
Special weather statement, Jul 8, 4:09 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
409 PM EDT Thu Jul 8 2021

ALZ067-GAZ120>124-142-144-082100-
Henry AL-Quitman GA-Randolph GA-Baker GA-Terrell GA-Calhoun GA-
Clay GA-Early GA-
409 PM EDT Thu Jul 8 2021

...SPECIAL WEATHER STATEMENT...

At 409 PM EDT/309 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 7 miles northwest of
Cuthbert to near Fort Gaines to near Abbeville to 12 miles north of
Headland. Movement was east at 35 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Abbeville, Fort Gaines, Morgan, Dawson, Cuthbert, Edison, Arlington,
Shellman, Leary, Douglasville, Parrott, Bellville, Bluffton,
Shorterville, Iveys Mill, Parksville, Carnegie, Hayes, Watson
Crossroads and Ricks Place.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3190 8439 3133 8456 3155 8542 3156 8542
      3168 8515 3191 8500
TIME...MOT...LOC 2009Z 274DEG 29KT 3182 8490 3159 8504 3155 8518 3153
8535

72-BUNKER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 6:43 PM EDTSpecial Weather StatementTAEGadsden47 min
Jul 8, 3:21 PM EDTSpecial Weather StatementTAERandolph, Terrell39 min
Jul 8, 5:05 PM EDTSpecial Weather StatementTAECalhoun, Dougherty, Terrell70 min
Jul 8, 6:04 PM EDTSpecial Weather StatementTAEBaker, Colquitt, Dougherty, Irwin, Mitchell, Tift and 2 more71 min
Jul 8, 6:14 PM EDTSpecial Weather StatementTAEClay, Early, Quitman, Randolph61 min
Jul 8, 7:05 PM EDTSpecial Weather StatementTAEBaker, Early, Miller70 min
Jul 8, 7:17 PM EDTSpecial Weather StatementTAEColquitt, Cook, Tift58 min
Jul 8, 7:27 PM EDTSpecial Weather StatementTAEBaker, Early, Miller48 min
Jul 8, 7:59 PM EDTSevere Thunderstorm WarningTAEBaker, Miller, Mitchell31 min
Jul 8, 2:40 PM EDTSpecial Weather StatementTAECoffee50 min
Jul 8, 3:15 PM EDTSpecial Weather StatementTAECoffee45 min
Jul 8, 4:27 PM EDTSpecial Weather StatementTAECoffee63 min
Jul 8, 5:22 PM EDTSpecial Weather StatementTAECoffee, Dale83 min

Nearby

Special Weather Statements in Georgia, 2021Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.